Jump to content

Fool: Question about Tapering Mirtazapine


fool

Recommended Posts

Hi there, I've got a question about tapering mirtazapine.

It's about you're 10% rule. I'm on mirtazapaine only for about two months or so and I'm not quite feeling well with it. Do you still recommend tapering for a period of 10 months in my case or does that only apply to antidepressant users who have been on it for several years? Btw. what is your general oppinion on efficiency of antidepressants in actually treating depression? Thank you very much for your replies in advance.

Link to comment
  • Moderator Emeritus

The answer to your first question is that no one knows how long a person has to be on an antidepressant to be at risk for discontinuation syndrome. There is a great deal more unknown than known about the subject of antidepressant withdrawal syndrome. You could always start at a 10% decrease and if that goes well, decrease a bit more and see what happens. One of our moderators is tapering off Mirtazapine and may have additional information.

 

As for the effectiveness of antidepressants, there seems to be increasing evidence that they're no more effective than a placebo for many people. My personal opinion is that they're very dangerous drugs and should only be used as a last resort instead of being handed out like M&Ms to anyone who expresses a bit of sadness.

 

I moved your topic here to 'Introductions and updates' because it's your first post telling us about yourself. Please continue to post about your progress and problems here by clicking on the 'Add Reply' button at the bottom of the page.

 

Welcome to the forum. You'll find lots of good information and gentle, friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Hello, fool, welcome.

 

The window for quickly dropping an antidepressant is often estimated at a month or less.

 

You may or may not be at risk for withdrawal syndrome. As Jemima suggested, you might try a 10% reduction and see how it goes. You may be able to make reductions more often than once a month.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy